Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Aug 20, 2016, 2:59 PM EDT for Wayne County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 20, 2016, 2:59 PM EDT (18:59 UTC)
- Expired
- Aug 20, 2016, 3:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Buffalo, NY
County Wayne County, NY
The radar
The Ft Drum radar (KTYX), 109 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 794 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
773
WWUS81 KBUF 201859
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
259 PM EDT SAT AUG 20 2016
NYZ004-005-201930-
WAYNE-NORTHERN CAYUGA-
259 PM EDT SAT AUG 20 2016
...AN AREA OF THUNDERSTORMS WILL AFFECT FAR NORTHWESTERN CAYUGA AND
CENTRAL WAYNE COUNTIES...
AT 254 PM EDT...AN AREA OF THUNDERSTORMS NEAR LYONS, CLYDE AND
WOLCOTT IN WAYNE COUNTY ARE SLOWLY MOVING TO THE NORTHEAST AT 10 MPH.
WINDS OF 30 MPH OR GREATER IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAIR HAVEN BEACH STATE PARK...NEWARK...LYONS...CLYDE...SODUS...
CHIMNEY BLUFFS STATE PARK...ROSE...HURON...WOLCOTT AND SODUS POINT.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 4340 7663 4302 7687 4302 7690 4306 7721
4332 7705 4331 7697 4334 7691 4335 7681
4339 7673 4341 7671
TIME...MOT...LOC 1854Z 209DEG 10KT 4310 7697
$$
REYNOLDSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 20, 10:37 AM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 20, 10:37 AM EDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 1037 AM EDT SAT AUG 20 2016 .SYNOPSIS... Warmer more humid air streaming northward ahead of an approaching cold front will make today a little more uncomfortable...but most areas will be unscathed by midday and afternoon thunderstorms. It will then become increasing unsettled later tonight and Sunday as a strong cold front will cross the region. In the wake of the front... we will experience notably cooler air for Monday as daytime temperatures will be the lowest that we have experienced since the first half of June. && .NEAR TERM /THROUGH TONIGHT/... High pressure that supplied our region with plenty of sunshine on Friday has since pushed east to the Canadian Maritimes. Our attention will now turn to a complex storm system over the Mid West...one that will eventually push a strong cold front across the Lower Great Lakes as we head through the second half of the weekend. While fair weather will persist for most areas today...a deepening southerly flow between the aforementioned systems will advect warmer...more humid air across our forecast area. Dew points will climb into the mid and upper 60s...and when combined with a fair amount of sunshine...this will allow our airmass to support some midday and afternoon convection. SBCAPEs should be able to reach to around 1500 j/kg during the peak heating of the day...while PWAT values will increase to 1.5 inches. The general flow at cloud level will be relatively weak though (<20 kts)...and with short MBE vectors being advertised...any storms that develop will be slow moving and will likely contain torrential downpours. While the weakly sheared environment will not be favorable for severe weather...the amount of 'fat' CAPE suggested by BUFKIT profiles would support the chance for pea sized hail with some of the stronger convection. Since confidence will be low for the hail and coverage of the torrential downpours will not be widespread...will refrain from adding this enhanced wording into the package. It will certainly be worth mentioning though by the media outlets and will be conveyed in the HWO product. The initiation for any convection will come from one of two sources...one synoptic and one lake derived. WV imagery early this morning depicts a shortwave pushing east from Ohio. As this feature makes its way across the Genesee Valley and Finger Lakes region during the midday and afternoon...it will encounter a very unstable airmass...as outlined above. In addition...there could be a lake breeze boundary to contend with in the low levels. This should be more than enough to initiate storms during the midday and afternoon for sites mainly south and east of a line from the Chautauqua Ridge to KROC to Oswego County. Otherwise...it will be partly sunny warm and more humid today with apparent temperatures reaching the lower 90s for the valleys and lake plains from KBUF and KSYR to KART. Tonight...subsidence in the wake of the mid level shortwave should translate into several hours of dry...uneventful weather for the evening. As we push deeper into the night though...a strengthening cold front over the Upper Mid West will approach the region. In fact...the front should reach Lake Erie and the Niagara River around daybreak. Increased convection ahead of the front will be supported by deep lift associated with the combined affects of a divergent flow aloft and an anomalously strong (+4 STD) 40kt low level jet. The latter will also advect subtropical moisture into the region with Tds of close to 70 helping PWAT values surge to more than 2 inches. This will favor thunderstorms with heavy rain over the western counties towards morning. Pops by daybreak will range categorical over the far western counties to low chc east of Lake Ontario. Temperatures across the lake plains tonight will struggle to drop below 75. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... The main weather event of this period will come during Sunday...when moderately strong low pressure for this time of year will lift from south of James Bay into Northern Quebec...and will push its trailing strong cold front eastward across our region. The 00z/20 guidance suite has continued the trend of a steadily faster frontal passage that began two nights ago...with the various guidance packages becoming more tightly clustered around the idea of a morning frontal passage across far western New York...a midday/early afternoon FROPA across the Finger Lakes...and a mid to late afternoon passage across the North Country. Accordingly...have again sped up the timing of this feature for Sunday from continuity. This system still looks well-primed to bring another round of fairly widespread showers and thunderstorms (and consequently some much needed rainfall) to our region...with good large-scale forcing for ascent and a very moist airmass (PWATs of 2 to 2.25 inches) both available for it to work with. Given all this...have bumped PoPs higher up into the categorical range...and have also maintained the mention of locally heavy rainfall in the forecast given the rich subtropical moisture plume accompanying this system. At this point...a rough model/WPC consensus suggests the potential for a general two thirds of an inch to as much as an inch and a quarter of basin-average rainfall across our region... with the highest amounts most likely across central New York...where the best overall combination of lift and moisture looks to be in play. Otherwise...we continue to be less and less impressed with the potential for strong to severe storms across our region on Sunday. As it appeared yesterday...the bulk of noteworthy shear still looks to remain largely confined to the rear of the cold front...while the earlier timing of the front and its attendant swath of clouds and convection should also act to greatly limit the amount of destabilization...with only weak to very modest amounts of instability now expected to develop out ahead of the cold front. Thus...at this point the potential for any stronger storms appears to be very low...and mainly confined to central New York at that. In the wake of the cold front and surface low...a rather pronounced airmass change will then follow from Sunday afternoon right on through the rest of this period as the core of the parent upper level trough/its attendant cool pool settles across our region in conjunction with Canadian high pressure at the lower levels...with 850 mb temperatures dropping to approximately +6C to +8C Sunday night and Monday morning...then only very slowly recovering thereafter. After relatively normal highs in the mid 70s to lower 80s on Sunday...this will result in temperatures falling to below average levels for the remainder of the period...with nighttime lows both Sunday and Monday nights expected to largely range through the 50s...and highs on Monday struggling to make it much above the upper 60s and lower 70s. In tandem with much lower humidity levels...this will make for a refreshing change from the persistent heat and humidity of the past month... and our coolest overall temperatures since mid June. With such a cool airmass streaming across the balmy waters of Lakes Erie and Ontario...the stage will likely also be set for least some scattered lake effect rain showers east and southeast of the lakes from late Sunday afternoon through Monday morning. The lake response looks to be a little better organized and longer lasting off Lake Erie...where better overall moisture will be in place...and where a passing mid-level shortwave will also provide a bit of a boost later Sunday afternoon and early Sunday evening...during which time even a thunderstorm or two will be possible given the added lift from the aforementioned shortwave and sharply increasing lake-driven instability. As we move into Monday...the scattered lake effect showers should thin out and end altogether as our airmass dries out and strong late summer diurnal influences take hold. While our airmass will remain cool enough for a lake response Monday night...by this point it will also likely be too dry to support much more than some limited cloud cover southeast of the lakes. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Moving into the long term portion of the forecast...dry and uneventful weather will be the rule for both Tuesday and Wednesday as sprawling Canadian high pressure initially situated overhead ever so slowly settles eastward and off the Atlantic coastline...while its parent upper level ridge also builds in aloft. Day-to-day airmass modification by the late August sun will act in tandem with increasing subsidence and a developing warm air advection regime to support a steady day-to-day warming trend... with daytime highs warming back to a little above average (low to mid 80s) by the middle of next week. Wednesday night and Thursday the surface and upper level ridges will slide further eastward and out to sea...allowing another burgeoning upper level trough and associated surface low/cold front over the Upper Great Lakes to take aim on our region. The 00z/20 medium range guidance has trended a bit stronger and faster with these features...necessitating the inclusion of shower and thunderstorm chances for most areas by Thursday afternoon. Otherwise our airmass will become noticeably more humid again out ahead of the approaching cold front...with daytime highs on Thursday again reaching into the lower to mid 80s. Looking out toward the end of this period...it still appears that the cold front itself will ease across our region between Thursday night and Friday morning along with another round of at least scattered showers and thunderstorms...with a return to slightly cooler and drier air then following in its wake during the balance of Friday. && .AVIATION /15Z SATURDAY THROUGH WEDNESDAY/... VFR conditions will remain in place across the region today despite the fact that high pressure over the Canadian Maritimes is in the process of losing control of our weather. There will be an increasing risk for convection though...mainly after 16z as a warm humid airmass will be in place. While the storms will not be widespread...they will be slow moving and could be strong enough to produce some pea sized hail. The thunderstorms should be mainly contained over the Southern Tier and Finger Lakes Regions. Tonight...a strong cold front will approach the region from the west. While VFR conditions will be in place through at least midnight...deteriorating weather can be expected overnight as showers and thunderstorms will become more common over the western counties. Outlook... Sunday...MVFR/VFR with showers and thunderstorms. Sunday night...IFR/MVFR in lake effect rain SE of lakes otherwise VFR. Monday...Mainly VFR with a chance for showers SE of lakes early. Tuesday and Wednesday...VFR. && .MARINE... Recreational boaters should get out and enjoy the fair weather today...as conditions will certainly deteriorate later tonight and Sunday. The surface high that produced fine boating conditions across the Lower Great Lakes on Friday has since drifted east to the Canadian Maritimes. Despite this...fair weather will persist across the region today. This will include a weak pressure gradient that will keep light winds and negligible waves in place. A cold front will then approach the region from the Mid West tonight. Showers and thunderstorms will become likely ahead of the front after midnight...mainly over Lake Erie and the western half of Lake Ontario. The unsettled weather will be accompanied by freshening winds...but the southerly flow will keep the highest waves in Canadian waters. In terms of small craft advisory conditions...the only area of concern tonight (besides the convection) will be for the Lake Ontario nearshore waters north of Mexico Bay to the St Lawrence River. For Sunday...the strong cold front will cross the Lower Great Lakes during the morning hours...with widespread showers and thunderstorms marking its passage. Fresh to strong southwesterlies in the wake of the front will certainly support high end small craft advisories on Lake Erie...and likely for most of Lake Ontario. Very cool air will pour across the Lower Great Lakes late Sunday into Monday. This will set the stage for enough lake induced instability and a deep enough convective cloud depth to promote the development of waterspouts. The risk for waterspouts will persist into Monday night...especially on Lake Ontario. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...None. && SYNOPSIS...RSH NEAR TERM...CHURCH/RSH SHORT TERM...JJR LONG TERM...JJR AVIATION...CHURCH/RSH MARINE...CHURCH/RSH
Hazardous weather outlook, Aug 20, 4:37 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 437 AM EDT SAT AUG 20 2016 NYZ001-002-010-210845- NIAGARA-ORLEANS-NORTHERN ERIE- 437 AM EDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW PRESSURE TRACKING ACROSS ONTARIO AND QUEBEC WILL SWEEP A STRONG COLD FRONT ACROSS THE REGION ON SUNDAY. THE FRONT WILL BE ACCOMPANIED BY FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003>006-011>014-019>021-085-210845- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-WYOMING-LIVINGSTON- ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 437 AM EDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. OUR AIRMASS WILL BECOME WARMER AND MORE HUMID TODAY...ALLOWING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP THIS AFTERNOON. ANY SUCH ACTIVITY WILL BE SLOW MOVING...AND CAPABLE OF PRODUCING LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW PRESSURE TRACKING ACROSS ONTARIO AND QUEBEC WILL SWEEP A STRONG COLD FRONT ACROSS THE REGION ON SUNDAY. THE FRONT WILL BE ACCOMPANIED BY FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-210845- JEFFERSON-LEWIS- 437 AM EDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW PRESSURE TRACKING ACROSS ONTARIO AND QUEBEC WILL SWEEP A STRONG COLD FRONT ACROSS THE REGION ON SUNDAY. THE FRONT WILL BE ACCOMPANIED BY FAIRLY WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD PRODUCE LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-210845- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 437 AM EDT SAT AUG 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Special weather statement, Aug 20, 2:00 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
200 PM EDT SAT AUG 20 2016
NYZ004-014-201845-
ONTARIO-WAYNE-
200 PM EDT SAT AUG 20 2016
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHEASTERN
ONTARIO AND CENTRAL WAYNE COUNTIES...
AT 152 PM EDT...SHOWERS AND THUNDERSTORMS WERE LOCATED ALONG A LINE
FROM CHESHIRE IN ONTARIO COUNTY TO SODUS POINT IN WAYNE COUNTY
AND SLOWLY MOVING TO THE NORTHEAST ALONG THIS LINE AT 5 MPH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
CANANDAIGUA...NEWARK...MARION...LYONS...PALMYRA...CLIFTON SPRINGS...
PHELPS...SODUS...RUSHVILLE AND CHIMNEY BLUFFS STATE PARK.
THIS INCLUDES INTERSTATE 90 NEAR EXIT 43.
OCCASIONAL LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 4280 7744 4333 7711 4331 7697 4334 7691
4336 7679 4336 7672 4276 7715 4276 7732
TIME...MOT...LOC 1752Z 221DEG 4KT 4293 7723
REYNOLDSSpecial weather statement, Aug 20, 2:03 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
203 PM EDT SAT AUG 20 2016
NYZ004-014-201845-
ONTARIO-WAYNE-
203 PM EDT SAT AUG 20 2016
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT NORTHEASTERN
ONTARIO AND CENTRAL WAYNE COUNTIES...
AT 152 PM EDT...SHOWERS AND THUNDERSTORMS LOCATED ALONG A LINE FROM
CHESHIRE IN ONTARIO COUNTY TO SODUS POINT IN WAYNE COUNTY AND SLOWLY
MOVING TO THE NORTHEAST ALONG THIS LINE AT 5 MPH.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
CANANDAIGUA...NEWARK...MARION...LYONS...PALMYRA...CLIFTON SPRINGS...
PHELPS...SODUS...RUSHVILLE AND CHIMNEY BLUFFS STATE PARK.
THIS INCLUDES INTERSTATE 90 NEAR EXIT 43.
OCCASIONAL LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 4280 7744 4333 7711 4331 7697 4334 7691
4336 7679 4336 7672 4276 7715 4276 7732
TIME...MOT...LOC 1752Z 221DEG 4KT 4293 7723
REYNOLDSSpecial weather statement, Aug 20, 2:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
259 PM EDT SAT AUG 20 2016
NYZ004-005-201930-
WAYNE-NORTHERN CAYUGA-
259 PM EDT SAT AUG 20 2016
...AN AREA OF THUNDERSTORMS WILL AFFECT FAR NORTHWESTERN CAYUGA AND
CENTRAL WAYNE COUNTIES...
AT 254 PM EDT...AN AREA OF THUNDERSTORMS NEAR LYONS, CLYDE AND
WOLCOTT IN WAYNE COUNTY ARE SLOWLY MOVING TO THE NORTHEAST AT 10 MPH.
WINDS OF 30 MPH OR GREATER IS POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAIR HAVEN BEACH STATE PARK...NEWARK...LYONS...CLYDE...SODUS...
CHIMNEY BLUFFS STATE PARK...ROSE...HURON...WOLCOTT AND SODUS POINT.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN
STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE
A BUILDING OR VEHICLE.
LAT...LON 4340 7663 4302 7687 4302 7690 4306 7721
4332 7705 4331 7697 4334 7691 4335 7681
4339 7673 4341 7671
TIME...MOT...LOC 1854Z 209DEG 10KT 4310 7697
REYNOLDSThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 2:00 PM EDT | Special Weather Statement | BUF | Ontario, Wayne | 45 min |
| Aug 20, 2:03 PM EDT | Special Weather Statement | BUF | Ontario, Wayne | 42 min |
| Aug 20, 4:08 PM EDT | Special Weather Statement | BUF | Ontario | 37 min |
| Aug 20, 4:48 PM EDT | Small Craft Advisory | BUF | 42 hr | |
| Aug 20, 4:52 PM EDT | Special Weather Statement | BUF | Ontario | 38 min |
| Aug 20, 5:31 PM EDT | Special Weather Statement | BUF | Monroe | 29 min |
| Aug 20, 5:57 PM EDT | Special Weather Statement | BUF | Genesee | 33 min |
| Aug 20, 6:28 PM EDT | Special Weather Statement | BUF | Orleans | 47 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.